Search Daily Dose articles:


This common drug could leave you stumbling

BOO-HOO-HOO — go cry on someone else’s shoulder!

Rough? You bet it is! Yet that’s pretty much what your doc’s saying when he blows off your depression by tossing you a prescription for mood meds.

He can’t be bothered to figure out what’s wrong — so it’s happy pills for you, and scram.

But new research shows there’s a BIG TOLL from all those mood meds, especially in older folks with arthritis: They can cause you to stagger like a drunk and fall right over.

Seniors who have osteoarthritis — basically, nearly every senior to at least some extent — have a 25 percent higher risk of not only falling, but falling MULTIPLE times over the course of a year when they take antidepressants.

That’s even higher than the risk of falling when you take opioids.

The study finds the pain pills “only” increase the risk by 22 percent, which is of course nearly as high.

But at least when you take opioids, you’re under no illusions. They can make you so loopy OF COURSE you’ll face a higher risk of falling, and your doc will warn you.

Antidepressants often fly right under the radar.

Docs and patients alike assume they’re “safe” — but as the new study shows, they’re anything but.

What makes this so outrageous is that no one — especially not seniors — even needs those meds in the first place!

Studies show they barely even work to begin with — and the entire reason docs dish them out to older folks in particular is flawed from the get-go.

They think you’re depressed because of your age. Seniors tend to face more loss, including the deaths of friends and loved ones, and have a higher risk of chronic health problems.

But those are NOT the real reasons for depression in older folks in most cases.

It’s not age, loss, or anything like that.

It’s nutrition and hormones.

As hormone levels drop, so does the mood — and any doc who tosses off antidepressants without even testing those levels is guilty of malpractice.

In other cases, low levels of certain nutrients such as B vitamins and omega-3 fatty acids can also cause your mood to sink, so make sure you’re getting plenty of them.

Take a supplement if they’re not plentiful in your diet (and you might want to consider a supplement even if they are).

And if you’ve got “classic” depression caused by the loss of loved ones or some other issues, stick to the tried-and-true. Time… prayer… being around your pals… and a little St. John’s wort can all help you overcome the blues so you sing a new tune.

Since St. John’s wort can interact with some meds, be sure to speak to a doc first.

Health Disclaimer: The information provided on this site should not be construed as personal medical advice or instruction. No action should be taken based solely on the contents of this site. Readers should consult appropriate health professionals on any matter relating to their health and well-being.


Copyright © 2017 ·  NewMarket Health